MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75004650
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thr procedure, a polarstem stem inserter broke.The incident occurred with the instrument outside the patient.A smith and nephew backup device was used instead to complete the procedure, no delay reported.Patient not harmed.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: it was reported that during a total hip arthroplasty, a polarstem stem inserter broke.The device, intended for use in treatment, was not returned for investigation.No batch number was communicated, therefore it cannot be determined whether the part met the manufacturing specification at the time of distribution.A complaint history review was conducted.Due to insufficient information, the relationship between the reported event and the device cannot be confirmed.The root cause cannot be determined and we cannot speculate about factors which would have contributed to the reported issue.Should the part be returned for investigation, the investigation will be reopened.No further actions are deemed necessary.Smith and nephew will monitor this device for further similar issues.
 
Additional Manufacturer Narrative
H3, h6: it was reported that during a total hip arthroplasty, a polarstem stem inserter broke.The device, intended for use in treatment, was not returned for investigation.No batch number was communicated, therefore it cannot be determined whether the part met the manufacturing specification at the time of distribution.A complaint history review was conducted.It was assessed that the risk level in the corresponding risk file is still adequate.Due to insufficient information, the relationship between the reported event and the device cannot be confirmed.The root cause cannot be determined and we cannot speculate about factors which would have contributed to the reported issue.Should the part be returned for investigation, the investigation will be reopened.No further actions are deemed necessary.Smith and nephew will monitor this device for further similar issues.

Brand Name
POLARSTEM STEM INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key12305469
Report Number9613369-2021-00342
Device Sequence Number11716810
Product Code LXH
UDI-Device Identifier07611996097573
UDI-Public07611996097573
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75004650
Device Catalogue Number75004650
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer10/05/2021
10/25/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date10/06/2021
10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1